Jump to content

Side effects


Lin wilki

Recommended Posts

I know everyone has a different experience. Just wondering. I seem to have a new side effect from immunotherapy Opvido and Yervoy.   Dry mouth!   Anyone experience this?  And besides constantly drinking water. Any other solutions?

Link to comment
Share on other sites

Peppermints, sugar free sour candy. I’ve been having this from the chemo from day 1 and makes me nuts. The only water I can stand that really wets my mouth is Dasani too. Hope it’s better for you soon.

Link to comment
Share on other sites

Same here but I am on Durvalumab. Developed "dry mouth" about 2 or 3 months ago after being on immunotherapy for 4 or 5 months. About the same time when my thyroid was tested, I found out due to the very elevated TSH levels that the Durvalumab had sent me into Hypothyroidism. Some of the symptoms of that is also dry mouth and being fatigued which are ALSO some of the adverse effects of the Durvalumab. The Onc said he believes my symptoms are due to the immunotherapy but I hope that it is due to the hyprothyoidism and once that is under control, that the dry mouth goes away. I don't know about you, but I have very little taste left and can only sense sweet and salt, but no real flavors. However I am now also super sensitive to anything that is even remotely spicy.

I have yet to find anything that really helps with the dry mouth although as Isabella pointed out, peppermints or really any mints tends to help some. Also there are a number of mint flavored dry mouth rinses and throat lozenges that provide some relief. I even found the vanilla ensure protein shakes in the morning seems to coat my mouth in the morning and helps prevent the dryness for a while.

Link to comment
Share on other sites

I can identify with all of you. I had a great sensitivity to any thing spicy. I couldn’t find any food that tasted right and my mouth was dry all the time. 

Well the sensitivity to spices went away and my taste buds finally decided to let me enjoy food again but the dry mouth is still with me.

You might try a product called Biotene. It is expressly for dry mouth. It will work for a while but you will have to use it pretty often.

Hang in there and eventually it will all find its way back to some semblance of normal.

Ron

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.